Get your Health question answered in 3 easy steps

148 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does a circular patch on face indicate?

Answered by
Owl Image
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 7644 Questions

Question
I have a circular patch on my face. Beard doesn't grow in that area. Please suggest me the treatment.
Tue, 5 Aug 2014 in Skin Rash
 
 
Answered by Dr. Kakkar S. 11 minutes later
Brief Answer:
Alopecia areata

Detailed Answer:
Hello and welcome to healthcaremagic

I am Dr. Kakkar. I have gone through your query and I have understood it.

I would keep a possibility of Alopecia areata. It is an autoimmune condition and commonly present as focal patches of hair loss, most commonly over the scalp but also on the beard, moustache or eyebrows or eyelashes. This is the most common type. Other types are alopecia totalis and alopecia universalis. In Alopecia totalis is when hair loss involves the entire scalp whereas in Alopecia universalis hair loss involves the entire body hair.

In Focal/patchy type of Alopecia Areata, in most cases, hair regrow spontaneously within 1 year (as it happened first time round with you, 5 years ago). But people often seek treatment because the bald patches are unsightly and are easily noticeable to others.

Various treatment options in Focal type of alopecia areata in order of the choice of treatment:

--Intra-lesional Triamcinolone acetonide is first line treatment in adults followed by other modalities like:
--Topical potent steroids
--Topical Minoxidil
--Topical Anthranalin
--Topical PUVA(psoralens +UVA therapy).

All of them are effective. However I prefer Intra-lesional steroid in my patients of Alopecia areata. It can be repeated after 3 -4 weeks and usually hair regrow after 2 injections, given 3 weeks apart.

I would suggest that you seek an appointment with a dermatologist in your vicinity.

Regards
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on Triamcinolone acetonide

doctor1 MD

In January, I had sinus infection and very bad cough - I think bronchitis but not sure. About a week after my sinus infection and cough, I developed an itchy rash on my elbows, inner arm, wrists, ankles, and on the top of my left foot. I did not go to the doctor or take any prescription medicines prior to the rash, which consists of little red bumps in patches and/or linear formation and is very itchy - especially on my foot. When the itch is very bad, I ve been treating it with triamcinolone acetonide cream usp, 0.1% but not sure how safe continued use is. It is 6 months now and the rash is better, especially on my elbows and inner arms, but top of my foot and ankles slow to heal and still itchy.

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We started using Eucerin skin calming itch relief cream and it seemed to help but then we both would start...

doctor1 MD

My lips are cracked and peeling. Very uncomfortable. I have been using latisse for 3 months, could it be that? I haven't had any problems until now. Nothing is healing it. Cortisone , Vaseline, blistex Carmex and triamcinolone acetonide 0.025%

doctor1 MD

I broke out in a rash on my hips buttocks and underarms about two weeks ago, I went to my dermo dr and he said that I had a viral rash. Can me TRIAMCINOLONE ACETONIDE OINTMENT and said it might take a month to clear. A week later I was a whole lot better and then a week after that this past Saturday I broke out again, same parts of body but not exact same spots. Is there something else it could be? I feel fine other than the rash.

doctor1 MD

I went to the urgent care earlier this week because I have been breaking out in spot over my body not a lot and they are different sizes. They were unsure of the diagnosis and prescribed me triamcinolone acetonide cream USP and the spots that look almost like something bit me started to clear up but as some clear up more appear. I m not sure what is going on.

doctor1 MD

I suddenly got a red patch on my shin about two inches by six inches. At first it itched, then when I put a hydrocortisone cream on it it stopped. I ve had a cortisone shot, and now am applying triamcinolone acetonide cream. No one has made a diagnosis. I am 77 years old, and from my family medical guide I think it may be degenerative purpura. Am I correct, and will I still be able to get my knee implant on that leg in ten days? It s HARD to see a real doctor out here in the boonies!